Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 53, NWS Newport/Morehead City, NC

September 26, 2008Greene County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 26, 2008, 12:52 AM EDT for Greene County, Pitt County, North Carolina. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2008, 12:52 AM EDT (04:52 UTC)
Expired
Sep 26, 2008, 1:15 AM EDT
In force
23 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Greene County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 1:00 AM EDTTORNADO2 W Farmville, NCDAMAGE AT THE INTERSECTION OF CUPLELO AND LEWIS STORE RD IN FARMVILLE. MINOR DAMAGE TO A MOBILE HOME, OUT BUILDING CARRIED FOR APPROXIMATELY 50 YARDS AND DESTROYED,AND SMALL ABANDONED HOME MOVED OFF FOUNDATION. RATED AT EF0.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
1.6
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 260452
TORMHX
NCC079-147-260515-
/O.NEW.KMHX.TO.W.0053.080926T0452Z-080926T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 AM EDT FRI SEP 26 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GREENE COUNTY IN EASTERN NORTH CAROLINA...
  WESTERN PITT COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF FARMVILLE...

* UNTIL 115 AM EDT

* AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LIZZIE...OR
  ABOUT NEAR FARMVILLE...MOVING NORTHWEST AT 52 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES NORTHEAST OF LINDELL BY 100 AM EDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3544 7760 3556 7784 3557 7784 3560 7781
      3562 7777 3562 7776 3569 7766 3559 7748
TIME...MOT...LOC 0452Z 123DEG 46KT 3557 7764

$$
1 follow-up statement
000 
WWUS52 KMHX 260507
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
107 AM EDT FRI SEP 26 2008

NCC079-147-260518-
/O.EXP.KMHX.TO.W.0053.000000T0000Z-080926T0515Z/
GREENE NC-PITT NC-
108 AM EDT FRI SEP 26 2008

...THE TORNADO WARNING FOR WESTERN PITT AND NORTHERN GREENE COUNTIES
EXPIRES AT 115 AM EDT...

LAT...LON 3544 7760 3556 7784 3557 7784 3560 7781
      3562 7777 3562 7776 3569 7766 3559 7748
TIME...MOT...LOC 0508Z 122DEG 42KT 3564 7781

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 25, 10:11 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 25, 10:11 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1011 PM EDT THU SEP 25 2008

.SYNOPSIS...
STRONG COASTAL LOW PRESSURE EAST OF THE SOUTH CAROLINA COAST WILL
MOVE ONSHORE OVER SOUTHEASTERN NORTH CAROLINA LATE TONIGHT AND
THEN INLAND ON FRIDAY. THE LOW WILL BECOME ABSORBED IN ANOTHER LOW
WELL OFFSHORE FRIDAY NIGHT AND ACCELERATE TOWARD NEW ENGLAND
SATURDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY
THROUGH TUESDAY BEFORE A COLD FRONT USHERS IN MORE FALL-LIKE
TEMPERATURES WEDNESDAY THROUGH LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
999 MB SURFACE LOW JUST SE OF MYRTLE BEACH CONTINUES TO MOVE
SLOWLY NE AND SHOULD FINALLY MOVE INLAND JUST SW OF CAPE FEAR
AROUND 06Z TONIGHT. STRONGEST WINDS ASSOCIATED WITH THE LOW HAVE
DIMINISHED AND ALL THE HIGH WIND WARNINGS AND ADVISORIES HAVE BEEN
CANCELED. ALTHOUGH WINDS HAVE DECREASED...MINOR COASTAL FLOODING
CONTINUED OVER PORTIONS OF CARTERET COUNTY THIS EVENING...MAINLY
OVER LOCATIONS ALONG CORE AND BOGUE SOUNDS WHERE WATER LEVELS
AROUND 3 FEET ABOVE NORMAL OCCURRED DURING THE EVENING HIGH TIDE.
LOOKS LIKE A BUBBLE OF HIGH WATER ASSOCIATED WITH THE STRONG
N/NE FLOW DOWN THE PAMLICO SOUND BEGINNING TUESDAY THROUGH THIS
MORNING NEVER HAD TIME TO RETURN TO EQUILIBRIUM AND WHEN THE FLOW
BECAME EAST THAT WATER WAS SHUNTED INTO NORTHERN PORTIONS OF BOGUE
BANKS AND AND SE CARTERET COUNTY ADJACENT TO CORE SOUND. NOW THAT
THE TIDE IS GOING OUT AND WINDS HAVE DECREASED...WATER LEVELS
SHOULD DECREASE BUT WE ARE NOT SURE THIS WATER WILL BE COMPLETELY
DISSIPATED BY THE EARLY MORNING HIGH TIDE SO WE HAVE DECIDED TO
CONTINUE THE FLOOD ADVSIORY FOR CARTERET COUNTY UNTIL 8 AM BUT LET
IT EXPIRE FOR SOUTHERN CRAVEN AND PAMLICO COUNTIES. ALONG THE
OUTER BANKS CONTINUED ONSHORE FLOW...HIGH ASTRONOMICAL TIDES AND
RESIDUAL SWELL WILL KEEP A THREAT FOR OCEAN OVER WASH GOING
THROUGH THE EARLY FRIDAY MORNING HIGH TIDE SO WE WILL KEEP THE
COASTAL FLOOD WARNING FOR HATTERAS ISLAND.

WE ARE NOT SEEING AS MUCH ROTATION CURRENTLY AS WE HAD EARLIER IN
THE AFTERNOON OWING TO A STABILIZED BOUNDARY LAYER. NUMEROUS RAIN
BANDS CONTINUE TO ROTATE NW INTO EASTERN NC AND WILL PERSIST FOR
MUCH OF THE NIGHT AS THE SURFACE LOW IS MOVING VERY SLOWLY.
THEREFORE WILL MAINTAIN LIKELY POPS OVERNIGHT. NO ADJUSTMENTS TO
TEMPERATURES NEEDED.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
AS LOW PRES MOVES INLAND ON FRIDAY...FCST SOUNDINGS SHOW DECENT
MOISTURE AND SOME INSTABILITY...ESPECIALLY EARLY IN THE DAY. WILL
CONTINUE LIKELY POPS OVER THE WESTERN HALF OF THE CWA IN CLOSER
PROXIMITY TO THE LOW THRU THE DAY TOMORROW...TAPERING BACK TO LOW
CHC EAST. MAX TEMPS SHOULD BE IN THE 75 TO 80 DEGREE RANGE. RAIN
CHANCES DIMINISH TO LOW CHC FRIDAY NIGHT AND SLGT CHC SATURDAY AS
SFC LOW MOVES INLAND THEN IS ABSORBED BY STRONGER TROPICAL LOW
WELL EAST OF THE REGION. THE COMBINED LOWS WILL THEN ACCELERATE
TOWARD NEW ENGLAND SATURDAY. TEMPS FRIDAY NIGHT WILL BE A COUPLE
OF DEGREES COOLER THAN TONIGHT BUT WITH MORE SUNSHINE...MAX TEMPS
SATURDAY SHOULD BE INTO THE LOWER AND MIDDLE 80S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
WITH WEAK HIGH PRESSURE IN PLACE...SUNDAY THROUGH TUESDAY PERIOD
WILL BE RELATIVELY DRY WITH ONLY CLIMATOLOGICAL POPS DRIVEN BY
SMALL SCALE PROCESSES. RAIN CHANCES INCREASE BY LATE TUESDAY THRU
WEDNESDAY AS A COLDFRONT APPROACHES FROM THE WEST AND WEAK LOW
PRES MOVES UP THE COAST. COLDFRONT MOVES OFFSHORE BY EARLY
THURSDAY FOLLOWED BY MORE FALL-LIKE TEMPERATURES. ENSEMBLE MOS
GUIDANCE AND HPC GUIDANCE INDICATES MINS IN THE MIDDLE AND UPPER
50S AWAY FROM THE WATER BY THURSDAY AND FRIDAY MORNINGS.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SINCE PRECIPITATION IS EXPECTED BE OFF AND ON OVERNIGHT AND THE
BOUNDARY LAYER IS VERY MOIST I WILL GO WITH A PREDOMINATELY MVFR
FORECAST BECOMING IFR AFTER MIDNIGHT AS STRATUS IS LIKELY TO FORM
IN THE MOIST SE LOW LEVEL FLOW. CONDITIONS SHOULD BECOME VFR MID
FRIDAY MORNING. WE ARE EXPECTING SCATTERED SHOWERS AND
THUNDERSTORMS FRIDAY AFTERNOON/EVENING.

CONDITIONS SHOULD IMPROVE OVER THE WEEKEND WITH VFR PREDOMINANT.

&&

.MARINE...
WILL BE BRIEF WITH A SLEW OF COASTAL FLOOD/SURF PRODUCTS AND RAIN
BANDS STILL MOVING ASHORE. WINDS CONTINUE TO SLOWLY DIMINISH ACROSS
THE AREA AS WE ENTER MORE OF A WARM LIKE SECTOR WITH WIND DIRECTION
VEERING TO THE SE. HAVE THUS BROUGHT DOWN GALES TO SMALL CRAFT
ADVISORIES EVERYWHERE BUT SOUTHERN WATERS...WITH FREQUENT GUSTS TO
GALE STILL OCCURRING AT BUOY 41036 CLOSER TO THE LOW ABOUT TO MOVE
ASHORE NEAR MYRTLE BEACH. THINK WINDS WILL DIMINISH TO SUB GALE
THERE LATER TONITE PER LATEST GUIDANCE AND TRENDS SO KEPT ENDING
TIME IN TACT. ALSO BUMPED UP SEAS A BIT PER LATEST BUOY OBS BUT
OTHERWISE FORECAST ON TRACK.

WINDS ARE WEAKENING DESPITE THE LOW APPROACHING FROM THE SOUTH.
THE PRES GRAD DOESNT APPEAR TIGHT ENOUGH TO SUPPORT GALES OUTSIDE
OF CONVECTION ALONG THE SOUNDS AND N COASTAL WATERS. ALONG THE S
WATER WINDS COULD STILL GUST FREQUENTLY ENOUGH FOR THEM TO REMAIN
S OF HATTERAS. WITH ONLY A FEW HRS LEFT OF DAYLIGHT WILL SEE
CHANCES FOR STRONG WINDS MIXING DOWN INLAND ALSO DIMINISH. HAVE
DROPPED THE WIND ADV FOR ALL AREAS...THOUGH GUSTS TO 25 MPH INLAND
AND 35 MPH ALONG THE COAST STILL POSSIBLE. COASTAL FLOODING ALONG
THE OBX CONTINUES SO HAVE EXTENDED CFW THROUGH NEXT HIGH TIDE
CYCLE AS SEAS REMAIN HIGH FROM HATTERAS NORTH. REPORTS OF OCEAN
OVERWASH IN RODANTHE AND BUXTON HAVE BEEN REPORTED. FLOODING
SHOULD BE LESS OF AN IMPACT THAN WHAT HAS OCCURRED TODAY. THE WINDS
SHIFTING MORE E COMBINED WITH WEAKENING HAS ALLOWED THE WATER
LEVELS ALONG THE S PAMLICO SOUND TO RECEDE BACK TO NEAR
NORMAL...SO THE CFW IS EXPIRED THERE. A HIGH THREAT OF RIP
CURRENTS IS LIKELY FRI...AS WELL AS CHANCE FOR HIGH SURF FROM CAPE
LOOKOUT NORTH.

SEAS WILL START TO COME DOWN FRI...BUT BY SAT THE N-WARD MOVING
STORM NEAR THE GRAND TURKS COULD RAISE SEAS OFFSHORE AND SEND
SWELL TO THE COAST. BY SUN AND INTO NEXT WEEK THE WINDS LOOK TO
REMAIN BELOW SCA AND SEAS UNDER 5 FT AS LINGERING EFFECTS FROM
THESE LOWS DIMINISHES. HOWEVER...A DISTANT STORM OVER THE N
ATLANTIC COULD TRIGGER SOME LONG PERIOD 15-17 SEC SWELLS BY MON
NIGHT/TUE. THOUGH SEAS STILL EXP UNDER SCA...COULD SEE AN
INCREASED RIP THREAT THROUGH MID WEEK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ095-104.
     COASTAL FLOOD WARNING UNTIL 8 AM EDT FRIDAY FOR NCZ103.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     NCZ093>095.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ130-135.
     GALE WARNING UNTIL 2 AM EDT FRIDAY FOR AMZ154-156-158.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ150-152.

&&

SYNOPSIS...CTC/JME
NEAR TERM...JME
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...MW/SJ
MARINE...MW/SJ
Hazardous weather outlook, Sep 25, 5:44 PM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
544 PM EDT THU SEP 25 2008

NCZ029-044>046-079-080-090>092-262145-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
544 PM EDT THU SEP 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-262145-
OUTER BANKS DARE-
544 PM EDT THU SEP 25 2008

...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING.

A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE
BEACHES THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-104-262145-
CARTERET-OUTER BANKS HYDE-
544 PM EDT THU SEP 25 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING.

A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE
BEACHES THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-262145-
MAINLAND DARE-MAINLAND HYDE-
544 PM EDT THU SEP 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-094-262145-
CRAVEN-PAMLICO-
544 PM EDT THU SEP 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-262145-
ONSLOW-
544 PM EDT THU SEP 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING.

THERE IS A HIGH THREAT FOR RIP CURRENTS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE
BEACHES THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

11

In the hours before

Local storm report, Sep 25, 8:13 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT THU SEP 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     STORM SURGE      SALTER PATH             34.69N 76.89W
09/25/2008  E0.00 FT         CARTERET           NC   BROADCAST MEDIA

            MINOR COASTAL FLOODING BEING REPORTED ACROSS CARTERET

            COUNTY. WATER COMING IN AROUND THE CRAB SHACK RESTAURANT.

0730 PM     STORM SURGE      HARKERS ISLAND          34.70N 76.56W
09/25/2008  E0.00 FT         CARTERET           NC   BROADCAST MEDIA

            MINOR COASTAL FLOODING IN HARKERS ISLAND. WATER COVERING
            SOME ROADS IN AND NEAR HARKERS ISLAND.

0730 PM     STORM SURGE      MOREHEAD CITY           34.72N 76.73W
09/25/2008  E0.00 FT         CARTERET           NC   BROADCAST MEDIA

            HIGH WATER REPORTED NEAR CALICO CREEK...NORTH 20TH STREET
            AREA

0745 PM     STORM SURGE      EMERALD ISLE            34.67N 77.03W
09/25/2008  E0.00 FT         CARTERET           NC   PUBLIC

            WATER COMING UP IN YARDS ADJACENT TO BOGUE SOUND IN
            EMARALD ISLE. WATER LEVELS ABOUT 3 FEET ABOVE NORMAL.

&&

JELARDO
Special weather statement, Sep 25, 9:53 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
953 PM EDT THU SEP 25 2008

NCZ090-098-260300-
DUPLIN-ONSLOW-
953 PM EDT THU SEP 25 2008

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND DUPLIN COUNTIES UNTIL
1100 PM EDT...

AT 953 PM EDT...THERE WERE STRONG THUNDERSTORMS 33 MILES SOUTHEAST OF
WARSAW...OR ABOUT 10 MILES WEST OF NEW RIVER AIR STATION...MOVING
NORTHWEST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CYPRESS
CREEK AT 1000 PM EDT...CHINQUAPIN...AND...LYMAN AT 1010 PM EDT...
KENANSVILLE AT 1035 PM EDT...WARSAW AT 1045 PM EDT...BOWDENS AT 1050
PM EDT...FAISON AT 1055 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE BEULAVILLE...BEAUTANCUS...CATHERINE LAKE AND HAWS RUN.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. TELEPHONE LINES AND METAL PIPES
CONDUCT ELECTRICITY. YOU CAN BE INJURED OR KILLED IF LIGHTNING
STRIKES NEARBY. UNPLUG APPLIANCES NOT NECESSARY FOR OBTAINING WEATHER
INFORMATION. DO NOT TAKE A BATH OR SHOWER. GET OUT OF INDOOR POOLS.
AVOID USING THE TELEPHONE OR ANY ELECTRICAL APPLIANCE DURING A
THUNDERSTORM UNLESS IN AN EMERGENCY.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, Sep 25, 10:43 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1043 PM EDT THU SEP 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          5 E SNEADS FERRY        34.55N 77.29W
09/25/2008                   ONSLOW             NC   PUBLIC

            PUBLIC REPORTED TORNADO ON GROUND NEAR ONSLOW BEACH.

0425 PM     STORM SURGE      RODANTHE                35.61N 75.46W
09/25/2008  E0.00 FT         DARE               NC   COUNTY OFFICIAL

            OCEAN OVERWASH WAS OCCURRING IN THE MIRLO BEACH AREA OF
            RODANTHE ALONG HIGHWAY 12. WATER LEVEL AT 4 PM WAS 10
            INCHES AND RISING. THE ROAD WAS STILL OPEN BUT ONLY TO 4
            WHEEL DRIVE VEHICLES

0430 PM     STORM SURGE      NAGS HEAD               35.94N 75.63W
09/25/2008  E0.00 FT         DARE               NC   COUNTY OFFICIAL

            OCEAN OVERWASH AND DEBRIS MOVING ONTO OLD OREGON INLET
            ROAD ROAD STATE ROUTE 124. ROAD STILL OPEN.

0506 PM     STORM SURGE      RODANTHE                35.61N 75.46W
09/25/2008  E0.00 FT         DARE               NC   COUNTY OFFICIAL

            HIGHWAY 12 NOW CLOSED NEAR THE S CURVES DUE TO OCEAN
            OVERWASH.

0506 PM     STORM SURGE      BUXTON                  35.26N 75.53W
09/25/2008  E0.00 FT         DARE               NC   COUNTY OFFICIAL

            OCEAN OVERWASH BUXTON NEAR CAPE HATTERAS HOTEL ALONG
            HIGHWAY 12

0730 PM     STORM SURGE      SALTER PATH             34.69N 76.89W
09/25/2008  E0.00 FT         CARTERET           NC   BROADCAST MEDIA

            MINOR COASTAL FLOODING BEING REPORTED ACROSS CARTERET

            COUNTY. WATER COMING IN AROUND THE CRAB SHACK RESTAURANT.

0730 PM     STORM SURGE      HARKERS ISLAND          34.70N 76.56W
09/25/2008  E0.00 FT         CARTERET           NC   BROADCAST MEDIA

            MINOR COASTAL FLOODING IN HARKERS ISLAND. WATER COVERING
            SOME ROADS IN AND NEAR HARKERS ISLAND.

0730 PM     STORM SURGE      MOREHEAD CITY           34.72N 76.73W
09/25/2008  E0.00 FT         CARTERET           NC   BROADCAST MEDIA

            HIGH WATER REPORTED NEAR CALICO CREEK...NORTH 20TH STREET
            AREA

0745 PM     STORM SURGE      EMERALD ISLE            34.67N 77.03W
09/25/2008  E0.00 FT         CARTERET           NC   PUBLIC

            WATER COMING UP IN YARDS ADJACENT TO BOGUE SOUND IN
            EMARALD ISLE. WATER LEVELS ABOUT 3 FEET ABOVE NORMAL.

&&

JELARDO
Special weather statement, Sep 25, 11:00 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 PM EDT THU SEP 25 2008

NCZ079-091>093-260400-
JONES-LENOIR-GREENE-CRAVEN-
1100 PM EDT THU SEP 25 2008

...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...GREENE...LENOIR AND
JONES COUNTIES UNTIL MIDNIGHT EDT...

AT 1100 PM EDT...THERE WERE STRONG THUNDERSTORMS 32 MILES SOUTHEAST
OF KINSTON...OR ABOUT 13 MILES SOUTHWEST OF JAMES CITY...MOVING
NORTHWEST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
POLLOCKSVILLE AT 1105 PM EDT...TRENTON AT 1115 PM EDT...PHILLIPS
CROSSROADS...AND...COMFORT AT 1120 PM EDT...WOODINGTON...AND...DEEP
RUN AT 1135 PM EDT...MOSS HILL...AND...FALLING CREEK AT 1140 PM
EDT...LA GRANGE AT 1150 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE MAYSVILLE...PLEASANT HILL...RIVER BEND...CATFISH
LAKE...DOVER...JASON...WYSE FORK AND TAYLORS CORNER.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 25, 11:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1141 PM EDT THU SEP 25 2008

NCZ093>095-260445-
PAMLICO-CRAVEN-CARTERET-
1141 PM EDT THU SEP 25 2008

...STRONG THUNDERSTORMS WILL AFFECT CARTERET...CRAVEN AND PAMLICO
COUNTIES UNTIL 1245 AM EDT...

AT 1141 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER BEAUFORT...
MOVING NORTHWEST AT 38 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
HARLOWE AT 1150 PM EDT...NORTH HARLOWE...AND...CHERRY
BRANCH...AND...CHERRY POINT AIR STATION AT 1205 AM EDT...MINNESOTT
BEACH...AND...ARAPAHOE AT 1210 AM EDT...NEUSE
FOREST...AND...RIVERDALE AT 1215 AM EDT. OTHER LOCATIONS TO BE
AFFECTED BY THE STORMS INCLUDE ATLANTIC BEACH...HAVELOCK...MOREHEAD
CITY...BETTIE...CROATAN...JANEIRO...NORTH
RIVER...OTWAY...STRAITS...NEUSE FOREST AND FORT MACON STATE PARK.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. TELEPHONE LINES AND METAL PIPES
CONDUCT ELECTRICITY. YOU CAN BE INJURED OR KILLED IF LIGHTNING
STRIKES NEARBY. UNPLUG APPLIANCES NOT NECESSARY FOR OBTAINING WEATHER
INFORMATION. DO NOT TAKE A BATH OR SHOWER. GET OUT OF INDOOR POOLS.
AVOID USING THE TELEPHONE OR ANY ELECTRICAL APPLIANCE DURING A
THUNDERSTORM UNLESS IN AN EMERGENCY.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 26, 12:45 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1245 AM EDT FRI SEP 26 2008

NCZ093>095-260545-
PAMLICO-CRAVEN-CARTERET-
1245 AM EDT FRI SEP 26 2008

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CARTERET...EASTERN
CRAVEN AND PAMLICO COUNTIES UNTIL 145 AM EDT...

AT 1245 AM EDT...A LINE OF STRONG THUNDERSTORMS STRETCHED NORTHWEST
FROM 6 MILES NORTHEAST OF BEAUFORT...TO 2 MILES EAST OF NEW BERN.
THE STORMS WERE MOVING NORTHWEST AT 35 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR NORTH RIVER...AND...OPEN GROUNDS FARM AT 1250 AM
EDT...GREAT NECK...AND...BACHELOR AT 105 AM EDT...ORIENTAL AT 110 AM
EDT...MINNESOTT BEACH AT 115 AM EDT...ARAPAHOE AT 120 AM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
BETTIE...DAVIS...HARKERS
ISLAND...HARLOWE...MARSHALLBERG...MERRIMON...MERRITT...NORTH
HARLOWE...OTWAY...SMYRNA...SOUTH RIVER...STRAITS...WILLISTON AND
CHERRY BRANCH.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL OF 1 TO 2 INCHES IN AN HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD
SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 4:16 AM EDTSmall Craft AdvisoryMHX3 hr
Sep 26, 4:16 AM EDTSmall Craft Advisory for Hazardous SeasMHX72 hr

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.